MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC ALWAYS-ON TIP TRACKED TRIPLE NEEDLE BRUSH; BIOPSY BRUSH

VERAN MEDICAL TECHNOLOGIES, INC ALWAYS-ON TIP TRACKED TRIPLE NEEDLE BRUSH; BIOPSY BRUSH
Model Number INS-5300
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was successfully used to complete the procedure.During the retrieval of the sample, the device was destroyed and discarded by the hospital.With no device to evaluate, there is insufficient information to investigate the cause of the device failure described in the complaint.This event is being reported in response to an observation from an external inspection.There has been no associated harm attributed to the reported event.We will continue to monitor and trend similar incidents.
 
Event or Problem Description
Physician found that an always-on tip tracked triple needle brush would not retract fully into the sheath out of the package.Staff was able to retract the tip back into the sheath by stretching the instrument completely straight and pulling apart gently.The device was used to sample and the brush tip was cut for pathology.Procedure was completed.There was no injury or harm to the patient.
 
Additional Manufacturer Narrative
This report is being supplemented to provide information that was inadvertently not provided in the initial medwatch report.Although the device was discarded by the facility, an investigation was performed based on the complaint information.According to the complaint, the device was able to be retracted while the instrument was stretched out, suggesting there may have been a kink in the sheath preventing retraction.A potential cause for a kinked sheath is too much torque being applied to the device by the user.In this case the sheath was potentially kinked prior to use, possibly in assembly or shipping, since the complaint specifies the problem occurred out of the package.Veran will continue to monitor field performance for this device.This supplemental report is being submitted as a corrective action following a retrospective review of complaints in response to an observation from an external inspection.

Brand Name
ALWAYS-ON TIP TRACKED TRIPLE NEEDLE BRUSH
Common Device Name
BIOPSY BRUSH
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer (Section G)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer Contact
jennifer andre
1938 innerbelt business center
saint louis, MO 63114
3146598500
MDR Report Key16526618
Report Number3007222345-2023-00012
Device Sequence Number19472164
Product Code JAK
UDI-Device Identifier00815686021207
UDI-Public00815686021207
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/16/2022
Device Model NumberINS-5300
Device Catalogue NumberINS-5300
Device Lot Number04239191204
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2022
Supplement Date Received by Manufacturer12/15/2022
Initial Report FDA Received Date03/10/2023
Supplement Report FDA Received Date08/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexFemale